Hail, Fremont
- When
- August 17, 5:52 PM MST
- Where
- Fremont County, 1 mi W of Riverton
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.033, -108.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 17, 1:30 PM MST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SUN AUG 17 2003 .TONIGHT THROUGH WEDNESDAY NIGHT... UPPER LOW SINKING SSE THRU SW MT AND HEADED FOR NW WY AND ELONGATING SOME THIS AFTERNOON. CONVECTION OCCURRING AS EXPECTED. SATL LOOPS SHOW OTHER UPPER SYSTEM SPINNING N INTO W NEBRASKA. APPEARS SHORT RANGE MODELS HAVE A DECENT HANDLE ON THINGS THROUGH 00Z TUE BRINGING THE UPPER SYSTEM INTO S WY. THEN IT SLIDES E TO SE WY BY 12Z TUE. WILL KEEP CONVECTION IN THE GRIDS THROUGH 12Z TUE DUE TO PROXIMITY OF THE LOW AND THE COLD POOL ALOFT. WX IMPROVES FAR W/NW ON TUE WITH LINGERING CHANCE OF PCPN IN THE CENT/E ZONES. DRY TUE NIGHT WITH DECREASING CLOUDS. NEXT WX SYSTEM TO PASS TO THE NORTH WEDNESDAY WITH A WEAK TRAILING TROF THROUGH WY. WILL NOT ALTER WED POPS. COOLER MONDAY THEN WARMING TUE/WED. .THURSDAY THROUGH SATURDAY... RIDGE AXIS PUSHING NORTH TO NEAR THE WESTERN WYOMING BORDER BY 12Z/THU...SO THIS SHOULD DAMPEN PRECIPITATION CHANCES THURSDAY AND FRIDAY. THESE TWO DAYS ALSO LOOK TO BE THE WARMEST DAYS. GFS KEEPS THIS PATTERN IN PLACE THROUGH SATURDAY WITH ADDITIONAL MOISTURE WORKING NORTH. ECMWF BRINGS MORE OF A ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES. GIVEN THIS SUMMERS TRACK RECORD AM INCLINED TO BELIEVE GFS SOLUTION. HAVE ADDED LOW POPS TO THE WEST ON SATURDAY TO REFLECT MOIST SOUTHERLY FLOW. .RIW...NONE.
WYZ001>020-022>030-181300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SUN AUG 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION AGAIN TODAY...WITH MOST OF THE ACTIVITY REMAINING EAST OF THE CONTINENTAL DIVIDE. THE MAIN HAZARDS ASSOCIATED WITH THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND THUNDERSTORM-OUTFLOW WIND GUSTS NEAR 50 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
307 PM MDT SUN AUG 17 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 8S BIG TRAILS WY 1.00 INCH HAIL
08/17/03 WASHAKIE REPORTED BY SPOTTERSWYZ003>006-010-011-016>018-020-180300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 510 PM MDT SUN AUG 17 2003 ...SMOKE CONTINUES TO IMPACT PARTS OF CENTRAL AND NORTHERN WYOMING... NUMEROUS WILDFIRES IN NORTHERN WYOMING AND SOUTHERN MONTANA ARE PRODUCING A LOT OF SMOKE. THIS SMOKE IS TRAPPED IN THE LOWER ATMOSPHERE DUE TO A COLD FRONT THAT HAS MOVED THROUGH THE AREA. A NORTH TO NORTHEAST WIND OF 15 TO 25 MPH HAS BROUGHT THE SMOKE SOUTH INTO CENTRAL WYOMING. VISIBILITY IN PLACES HAS BEEN REDUCED TO LESS THAN 6 MILES. EXPECT A HAZY OR SMOKY SKY OVER MOST OF NORTHERN AND CENTRAL WYOMING THROUGH THE NIGHT AND INTO TUESDAY MORNING. THE SMOKE WILL REMAINED TRAPPED IN THE VALLEYS AND VISIBILITY MAY BE REDUCED TO LESS THAN 5 MILES AT TIMES THROUGH THE NIGHT. THE VISIBILITY SHOULD IMPROVE TUESDAY AFTERNOON. PEOPLE WITH RESPIRATORY AILMENTS SHOULD TAKE APPROPRIATE ACTION TO PROTECT THEMSELVES FROM THE UNFAVORABLE AIR QUALITY.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334848.